Alert archive / Nebraska / River Flood Warnings in 2020
River Flood Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 25, 2020, 6:13 AM CDT for Hall County, Nebraska. It took effect at May 27, 2020, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 25, 2020, 6:13 AM CDT (11:13 UTC)
- In effect from
- May 27, 2020, 10:00 AM CDT
- Expired
- May 25, 2020, 9:39 AM CDT
- In force
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hall County, NE
The radar
The Grand Island radar (KUEX), 62 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wood River near Alda (ALDN1).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12.2 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06772000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 25, 4:42 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 25, 4:42 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
442 AM CDT Mon May 25 2020
.SHORT TERM...(Today and tonight)
Issued at 442 AM CDT Mon May 25 2020
A lot of rain has fallen over the last few days and while there
are plenty of areas that needed it, it has also caused quite a bit
of flash flooding/potential for flooding. A flash flood watch
remains in effect through this evening, though if rainfall ends
earlier than expected the watch could be cancelled early. The
good news is that the deluge will finally come to end later
today...expecting any additional rainfall amounts to be less than
half an inch. However, today is not expected to be a "nice" day by
any means...overcast skies, breezy northerly winds, and below
normal highs in the lower 60s. Widespread showers are also still
expected throughout the morning hours as the MCS and the synoptic
front continue to slowly push further southeast. This shift will
help to gradually end the rain from NW to SE late this afternoon
and through the evening...though areas furthest south and east
will still hold on to some "weak" slight chances through the
overnight hours, but these are fairly low confidence PoPs.
Instability has also greatly diminished overnight and has
therefore limited any remaining thunderstorm potential.
.LONG TERM...(Tuesday through Sunday)
Issued at 442 AM CDT Mon May 25 2020
Things begin to turn around on Tuesday as temperatures start to
rebound back towards normal with highs in the low to mid 70s, and
a few more glimpses of sunshine, though plenty of clouds still
linger. Finally the pattern aloft will begin to change as a
cutoff low is formed over the Southern Plains on Tuesday, causing
a split into two streams aloft...with the Central Plains sitting
in the middle. With a cutoff low also off the Pacific coast, a
blocking pattern emerges as a strong ridge builds over the
southwest CONUS. Once the Pacific low begins to move up the coast,
the SW ridge will begin to nudge its way eastward which will help
to keep us dry for the remainder of the period...with the
exception of a minor chance for showers across southeast portions
of the area Wednesday afternoon from a quick little short wave
trof. The broad ridging will also help to push highs to slightly
above average over the weekend and into early next week.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Tuesday)
Issued at 1253 AM CDT Mon May 25 2020
Another rainy and stormy night is on the books with a lot of
convection across the area. Instability is rapidly decreasing
though, and so the threat for thunder should diminish over the
next several hours. Cigs are expected to remain MVFR/IFR
throughout the day though as widespread showers are expected to
continue through at least early afternoon and begin tapering off
west to east as we head into the evening hours.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through this evening for NEZ039>041-046>049-
060>064-072>077-082>087.
KS...Flash Flood Watch through this evening for KSZ005>007-017>019.
&&
SHORT TERM...Shawkey
LONG TERM...Shawkey
AVIATION...ShawkeyHazardous weather outlook, May 25, 5:32 AM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 532 AM CDT Mon May 25 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 532 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Widespread showers and thunderstorms are expected to gradually come to an end later today. A Flash Flood Watch remains in effect for the entire outlook area through this evening. In addition, various Flood Warnings remain in effect throughout the area due to heavy rainfall last night and this morning. Refer to the individual flood products for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outside of any lingering flood concerns over the next couple days, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed the rest of tonight, though any reports of impactful flooding would be greatly appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, May 25, 1:39 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
139 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM FLASH FLOOD 1 NW KENESAW 40.62N 98.67W
05/25/2020 ADAMS NE EMERGENCY MNGR
RESIDENCE IS FLOODED AND OCCUPANTS ARE
TRAPPED IN THEIR HOME.
&&
JMBWLocal storm report, May 25, 1:41 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
141 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLOOD 3 N KENESAW 40.66N 98.66W
05/25/2020 ADAMS NE EMERGENCY MNGR
KENESAW FIRE CHIEF REPORTS NUMEROUS ROADS IN
NW ADAMS COUNTY ARE COVERED IN WATER.
&&
JMBWThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:35 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 25 min |
| May 24, 7:45 PM CDT | Special Weather Statement | GID | Nuckolls | 45 min |
| May 24, 8:00 PM CDT | Special Weather Statement | GID | Nuckolls | 30 min |
| May 24, 11:57 PM CDT | Areal Flood Warning | GID | Adams, Buffalo, Franklin, Hall, Harlan, Kearney and 1 more | 12 hr |
| May 25, 12:07 AM CDT | Flash Flood Warning | GID | Adams, Buffalo, Hall, Kearney | 6 hr |
| May 25, 1:18 AM CDT | Areal Flood Warning | GID | Adams | 11 hr |
| May 25, 2:31 AM CDT | Areal Flood Warning | GID | Hall, Hamilton, Howard, Merrick | 12 hr |
| May 25, 6:00 AM CDT | Flash Flood Warning | GID | Adams, Buffalo, Hall, Kearney | 6 hr |
| May 25, 11:59 AM CDT | Areal Flood Warning | GID | Adams, Buffalo, Hall, Kearney | 28 hr |
| May 24, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 31 min |
| May 24, 8:13 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 20 min |
| May 24, 9:28 PM CDT | Special Weather Statement | GID | Phillips | 32 min |
| May 24, 9:50 PM CDT | Special Weather Statement | GID | Phillips | 40 min |
| May 24, 11:01 PM CDT | Areal Flood Warning | GID | Phillips | 12 hr |
| May 24, 11:34 PM CDT | Special Weather Statement | GID | Phillips | 26 min |
| May 25, 12:18 AM CDT | Flash Flood Warning | GID | Phillips | 6 hr |
Nearby
River Flood Warnings in Nebraska, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.